Translate

Sunday, 11 March 2012

Sleeping pills increase risk of death study finds

Sleeping pills increase risk of death, study suggests - published in the British Medical Journal

 Hypnotics' association with mortality or cancer: a matched cohort study

 In this open access paper by Kripke, Langer and Kilne, a study of electronic medical records of 10,529 patients who received prescriptions for hypnotic drugs were compared with 23,676 matched controls with no hypnotic prescriptions during a period of 2.5 years from 2002 to 2007.

 DRUGS PRESCRIBED included:
 zolpidem, temazepam, eszopiclone, zaleplon, other benzodiazepines, barbiturates and sedative antihistamines. 

  Conclusions were: Receiving hypnotic prescriptions was associated with greater than threefold increased hazards of death even when prescribed <18 pills/year. This association held in separate analyses for several commonly used hypnotics and for newer shorter-acting drugs. Control of selective prescription of hypnotics for patients in poor health did not explain the observed excess mortality. In the UK we are still trying to persuade the government of the long standing problem of involuntary tranquilliser addiction - take a look at the postings from the All Party Parliamentary Group on Involuntary Tranquilliser Addicton www.appgita.com


WARNING - DO NOT STOP TAKING ANY MEDICINE SUDDENLY 

Many medicines, including some pain killers, tranquillisers, sleeping pills antidepressants and other psychotropics can trigger serious withdrawal reactions
  •  For withdrawal advice about benzodiazepines,  and z drugs (like zopiclone), see Professor Heather Ashton's Withdrawal Protocol on www.benzo.org.uk
  • For Professor David Healy's SSRI withdrawal protocol email APRIL at SSRI at april. org. uk (email address displayed in this way to avoid spam).
  • For information about reducing antipsychotic drugs see www.comingoff.com

No comments: